Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

April 29, 2020Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 29, 2020, 3:08 PM EDT for Dade County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2020, 3:08 PM EDT (19:08 UTC)
Expired
Apr 29, 2020, 3:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WWUS82 KFFC 291908
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Wed Apr 29 2020
 
GAZ001-291945-
Dade GA-
308 PM EDT Wed Apr 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 345 PM
EDT...

At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Sequatchie Cave to near Cole City to near
Stevenson...and moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3498 8560 3498 8536 3495 8538 3490 8542
      3486 8544 3485 8558 3495 8560
TIME...MOT...LOC 1908Z 242DEG 35KT 3509 8560 3499 8561 3489 8579 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 29, 2:58 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 29, 2:58 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
258 PM EDT Wed Apr 29 2020

.SHORT TERM /Today through Friday/...

A cold front is forecast to move across the area tonight.
The concern for severe thunderstorms is Not as great. SPC is
now indicating a Marginal Risk for severe thunderstorms across the
area this afternoon into the evening with damaging winds the main
Hazard. Instability has struggled to increase with the best
instability currently over the sw cwa. We are not out of the
woods yet and isolated severe storms are still possible.

Shower chances remain high this afternoon into tonight along with
thunderstorm chances. The Shower and thunderstorm chances are expected
to diminish as the night goes on.

An upper level trough is forecast to move across the area on Thursday.
Overall moisture is limited but you can not rule out the chance for
showers, favoring far n GA, and farther south to a lesser degree.
Small shower chances will linger over far n GA the first part of
Thursday night before ending.

The stronger winds across the area this afternoon will diminish tonight
but increase again for Thursday. A wind advisory is not expected at this
time on Thursday.

Forecast low temperatures are expected to be within a few degrees of
normal across the area tonight and generally 2-6 degrees below normal
Thursday night. Forecast high temperatures are running 7-15 degrees below
normal on Thursday.

Overall confidence is medium.

BDL

LONG TERM /Friday Night through Tuesday/...

Friday kicks off the start of a dry hot weekend. Temperatures will
be seasonable with highs in the low to mid 70s across the area some
stiff WNW winds 10-15 mph gusting to 25. Friday night marks the
beginning of a wind shift as the flow gradually become more
southwesterly. Temperatures begin ramp up on Saturday with highs in
the low 80s for most of the area. This warming trend continues into
Sunday and Monday as temps could reach the low 90s in central
Georgia.

A series of embedded shortwaves in the upper level flow mark the
passage of a weak cold front on Tuesday. Light precip is possible
Monday out ahead of the front as some moisture builds back in. For
Tuesday and into Wednesday, precip should be restricted to the
northern parts of Georgia in limited quantities with QPF values
capped off around half an inch. A few rumbles of thunder are likely
as it passes through given continuous high temperatures and moderate
instability.

Vaughn

.AVIATION... 18Z Update... A mixed bag of MVFR/VFR ceilings for
this forecast with some potential for brief IFR along with showers
and thunderstorms increasing this afternoon and diminishing
tonight. Surface winds South 10-15 kts with gusts 20 to 25 kts.
Winds becoming West this evening around 10 kts or less.

//ATL Confidence...18Z Update...
Low confidence for wind direction to start.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  53  66  48 /  90  90  10   5
Atlanta         70  52  64  48 /  90  90  10  10
Blairsville     67  46  58  43 /  90  90  40  20
Cartersville    70  50  64  46 /  90  80  20  10
Columbus        74  53  68  49 /  90  90   5   0
Gainesville     70  52  63  47 /  90  90  20  10
Macon           77  54  69  48 /  80  80   5   5
Rome            70  50  65  46 /  90  70  20  10
Peachtree City  72  51  65  47 /  90  90  10   5
Vidalia         82  59  74  52 /  40  90  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...BDL
Hazardous weather outlook, Apr 29, 2:45 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
245 PM EDT Wed Apr 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
245 PM EDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms are expected today as a cold front pushes through
the area. A few strong to severe storms are possible. The primary
hazard will be damaging winds, though hail and an isolated
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will be possible again on Monday and Tuesday, though
the exact timing is still uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Apr 29, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Wed Apr 29 2020

GAZ001-291945-
Dade GA-
308 PM EDT Wed Apr 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 345 PM
EDT...

At 308 PM EDT...a line of strong thunderstorms was along a line
extending from near Sequatchie Cave to near Cole City to near
Stevenson...and moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Trenton, Stephensville, New England, Morganville, Hooker, Cole City
and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3498 8560 3498 8536 3495 8538 3490 8542
      3486 8544 3485 8558 3495 8560
TIME...MOT...LOC 1908Z 242DEG 35KT 3509 8560 3499 8561 3489 8579

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:54 PM EDTSpecial Weather StatementFFCWalton36 min
Apr 29, 5:26 PM EDTSpecial Weather StatementFFCBanks34 min
Apr 29, 6:31 PM EDTSpecial Weather StatementFFCPike29 min
Apr 29, 6:59 PM EDTSpecial Weather StatementFFCCobb31 min
Apr 29, 7:54 PM EDTSpecial Weather StatementFFCFulton36 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.